Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Pueblo, CO

May 25, 2009Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 25, 2009, 2:29 PM MDT for Crowley County, Otero County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2009, 2:29 PM MDT (20:29 UTC)
Expired
May 25, 2009, 2:58 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 252029
SVRPUB
COC025-089-252200-
/O.NEW.KPUB.SV.W.0007.090525T2029Z-090525T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 400 PM MDT...

* AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL CROWLEY COUNTY...OR ABOUT 23 MILES NORTH OF LA
  JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
  EAST CENTRAL CROWLEY COUNTY AND EXTREME NORTHEASTERN OTERO         
  COUNTY...INCLUDING HIGHWAY 96 EAST OF SUGAR CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3832 10348 3826 10348 3817 10358 3830 10373
      3844 10359
TIME...MOT...LOC 2029Z 306DEG 19KT 3831 10356

$$
3 follow-up statements
000 
WWUS55 KPUB 252038
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT MON MAY 25 2009

COC025-089-252200-
/O.CON.KPUB.SV.W.0007.000000T0000Z-090525T2200Z/
OTERO CO-CROWLEY CO-
238 PM MDT MON MAY 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL CROWLEY AND EXTREME NORTHEASTERN OTERO COUNTIES...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED OVER EAST CENTRAL CROWLEY COUNTY...OR 21 MILES NORTH OF LA
JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME EAST 
CENTRAL CROWLEY COUNTY AND EXTREME NORTHEASTERN OTERO 
COUNTY...INCLUDING HIGHWAY 96 EAST OF SUGAR CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3838 10354 3832 10349 3829 10348 3826 10348
      3817 10358 3827 10369 3841 10357
TIME...MOT...LOC 2038Z 307DEG 17KT 3828 10353

$$
000 
WWUS55 KPUB 252048
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT MON MAY 25 2009

COC025-089-252200-
/O.CON.KPUB.SV.W.0007.000000T0000Z-090525T2200Z/
OTERO CO-CROWLEY CO-
248 PM MDT MON MAY 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL CROWLEY AND EXTREME NORTHEASTERN OTERO COUNTIES...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED OVER EXTREME EAST CENTRAL CROWLEY COUNTY...OR 18 MILES NORTH
OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3835 10351 3832 10349 3829 10349 3828 10348
      3826 10348 3817 10358 3824 10366
TIME...MOT...LOC 2047Z 316DEG 9KT 3824 10352

$$
000 
WWUS55 KPUB 252058
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT MON MAY 25 2009

COC025-089-252108-
/O.CAN.KPUB.SV.W.0007.000000T0000Z-090525T2200Z/
OTERO CO-CROWLEY CO-
258 PM MDT MON MAY 25 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL CROWLEY AND EXTREME NORTHEASTERN OTERO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3835 10351 3832 10349 3829 10349 3828 10348
      3826 10348 3817 10358 3824 10366
TIME...MOT...LOC 2058Z 316DEG 9KT 3822 10350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:37 AM MDT, 9 hours 52 minutes earlier.

Area forecast discussion, May 25, 4:37 AM MDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
437 AM MDT MON MAY 25 2009

.SHORT TERM...
(TODAY AND TONIGHT)

METEOROLOGICAL ISSUES THIS CYCLE ONCE AGAIN WILL BE PRECIPITATION
COVERAGE AND INTENSITY AS WELL AS TEMPERATURES.  CWFA CURRENTLY
GRACED BY GENERALLY DECREASING SHOWER ACTIVITY...VARIABLE CLOUDINESS
AND GENERALLY LIGHT WINDS MOST AREAS.  MILD EARLY MORNING LATE MAY
TEMPERATURES CONTINUE WITH 4 AM TEMPERATURES GENERALLY IN THE 50S
FROM THE EAST SLOPES OF THE EASTERN MOUNTAINS/FOOTHILLS INTO THE
SOUTHEASTERN COLORADO PLAINS WITH 30S AND 40S ELSEWHERE.  RELATIVELY
HEALTHY DEW POINTS FROM AROUND 50F TO THE UPPER 50S ALSO NOTED
OVER EASTERN PORTIONS OF THE CWFA AT 4 AM THIS MORNING.

LATEST COMPUTER PROJECTIONS...FORECAST MODEL SOUNDINGS AND REAL TIME
DATA/SATELLITE TRENDS INDICATE THAT PRECIPITABLE WATER VALUES WILL
BE ON A SLOW DECREASE DURING THE SHORT TERM...HOWEVER PRECIPITABLE WATER
VALUES ARE PROJECTED TO REMAIN BETWEEN 125 AND 200 PERCENT OF LATE
MAY AVERAGES OVER MANY AREAS. IN ADDITION...NORTHERLY SURGE MAKING
ITS WAY ACROSS THE EASTERN PLAINS HAS TO POTENTIAL TO INCREASE
PRECIPITATION POTENTIAL...ESPECIALLY IF THE 00Z/25TH GFS COMPUTER
GUIDANCE IS ACCURATE(THE 06Z/25TH NAM12 IS MUCH MORE CONSERVATIVE
WITH PRECIPITATION POTENTIAL). SO WILL ONCE AGAIN MENTION THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL IN GRIDS/ZONES FROM
APPROXIMATELY 18Z TODAY TO AROUND 06Z TUESDAY. CONTEMPLATED HOISTING
FLASH FLOOD WATCH FROM THIS AFTERNOON INTO TONIGHT OVER PORTIONS OF
THE CWFA...HOWEVER DECIDED TO HOLD OFF FOR NOW...WFO PUEBLO WILL
CONTINUE TO MONITOR LATEST TRENDS CLOSELY.

ONCE AGAIN WITH PROJECTED LOCALIZED AFTERNOON/EVENING CAPES/LIS AND
0-6 KM BULK SHEARS NEARING 2500 J/KG/-5C AND 20 KTS RESPECTIVELY CAN
NOT DISCOUNT THE POTENTIAL THAT A COUPLE OF SEVERE THUNDERSTORMS
COULD ALSO BE NOTED...ALTHOUGH MAY BE TOUGH TO REALIZE WITH THE LOW
0-6KM BULK SHEAR VALUES AND RELATIVELY LIMITED SURFACE HEATING.

SIMILAR TO THE PAST FEW DAYS...WILL PAINT GENERALLY ISOLATED TO
NUMEROUS COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY AND
TONIGHT...WITH HIGHEST COVERAGE AND MOST INTENSE ACTIVITY EXPECTED
FROM THIS AFTERNOON INTO TONIGHT.  ALSO WILL SHOW SOME PATCHY FOG
DURING THE EARLY MORNING HOURS TODAY WITH ANOTHER ROUND OF PATCHY
FOG ONCE AGAIN POSSIBLE TUESDAY MORNING.

MAXIMUM TEMPERATURES THIS AFTERNOON SHOULD BE RATHER SIMILAR TO
VALUES NOTED SATURDAY AND SUNDAY AFTERNOON(ALTHOUGH MAXIMUMS MAY BE
NOTED EARLIER IN THE DAY...ESPECIALLY EASTERN PORTIONS DUE TO
FRONT/INCREASING POP POTENTIAL) WHILE MINIMUM TEMPERATURES ON
TUESDAY MORNING SHOULD RUN A CATEGORY OR SO COOLER THAN VALUES
NOTED THIS MORNING.

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

QUITE A BIT COOLER TEMPERATURES EXPECTED FOR TUESDAY BEHIND THE COLD
FRONT.  SECONDARY REINFORCING SURGE WILL BE THROUGH MOST OF THE SE
PLAINS EARLY TUES MORNING.  COULD BE SOME SHOWERS ONGOING IN THE
MORNING ACROSS MUCH OF THE AREA AS LOW LVL MOISTURE BANKS UP ACROSS
THE EASTERN MTS...AND STILL ENOUGH MID/HIGH LVL MOISTURE WITH
EMBEDDED WEAK SHORTWAVES ACROSS WRN AREAS.  CHALLENGE FOR TUES AFTN
WILL BE COVERAGE OF THUNDERSTORM REDEVELOPMENT.  WITH UPPER TROF
AXIS EAST OF THE AREA AND SUBSIDENCE BEHIND THIS FEATURE ACROSS THE
EASTERN PLAINS...COMBINED WITH COOLER AND POTENTIALLY MORE STABLE
AIRMASS ACROSS THE PLAINS...STILL THINK THAT EASTERN AREAS MAY HAVE
A DIFFICULT TIME SEEING MUCH AFTERNOON THUNDERSTORM REDEVELOPMENT.
HAVE DECREASED POPS ACROSS THE EASTERN AREAS.  HOWEVER WITH UPSLOPE
FLOW AND TROP PRESSURE FIELDS SHOWING SOME WEAK ENERGY MOVING INTO
WRN AND SRN AREAS...SHOULD SEE THUNDERSTORMS REDEVELOP ACROSS THE
MOUNTAINS AND RATON RIDGE BY AFTN.  DEW POINTS DECREASE SOME ACROSS
THE EASTERN PLAINS AS DRIER AIR ADVECTS IN FROM THE NORTH.
HOWEVER...DEW POINTS STAY IN THE LOWER/MID 40S ALONG/WEST OF THE
I-25 CORRIDOR WHICH RESULTS IN PRECIPITABLE WATERS RUNNING 150-200%
OF NORMAL.  THUS...HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY
THREATS...ALONG WITH SOME SMALL HAIL ASSOCIATED WITH THE STRONGER
STORMS.

UPPER RIDGE TO THE WEST BEGINS TO TRANSLATE EASTWARD TOWARDS THE
REGION FOR MID TO LATE WEEK.  THIS LEADS TO A GRADUAL WARMING
TREND.  STILL ENOUGH MOISTURE TRAPPED WITHIN THE RIDGE TO KEEP
SCATTERED THUNDERSTORMS IN THE FCST FOR THE MTS...BUT EASTERN PLAINS
SHOULD SEE A DRYING TREND TOWARDS BY THURS AS SFC DEW POINTS DROP
AND NORTHERLY STEERING FLOW ALOFT SHOULD KEEP ANY THUNDERSTORMS
WHICH DO DEVELOP ACROSS THE MOUNTAINS FROM DRIFTING ONTO THE
PLAINS.  HAVE TRIMMED POPS OUT OF THE PLAINS FOR THURS.

TEMPERATURES SHOULD CLIMB BACK INTO THE 80S ACROSS THE PLAINS BY
FRI...EVEN WARMING TO NEAR 90 BY NEXT WEEKEND.  HIGH COUNTRY TEMPS
SHOULD CLIMB INTO THE 60S AND 70S WITH MID 40S AND 50S ABOVE 11KFT.
SOME DIFFERENCES IN THE ECMWF AND GFS BEGIN TO APPEAR BY NEXT
WEEKEND...AS GFS CUTS DOWN THE UPPER RIDGE AS NEXT TROF DROPS MOVES
THROUGH SRN CANADA.  ECMWF KEEPS MORE UPPER RIDGING OVER THE AREA.
GIVEN THE UNCERTAINTIES...NO CHANGES MADE BEYOND FRI.  IF ECMWF
HOLDS TRUE...MAY NEED TO CONTINUE THE TREND OF INCREASING TEMPS...AND
DECREASING POPS ACROSS THE PLAINS. -KT

&&

.AVIATION...
ALL THREE TAF SITES MAY EXPERIENCE MVFR TO BRIEFLY IFR VISIBILITIES
AND CEILINGS DUE TO SOME LOW CLOUDS AND FOG THROUGH ABOUT 15Z TODAY
WITH VFR CONDITIONS THEN RETURNING TO ALL THREE TAF SITES FOR THE
REMAINDER OF TODAY.  ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS...SOME CONTAINING LOCALLY HEAVY RAINFALL AND POSSIBLY
HAIL...WILL HAVE THE POTENTIAL TO BRIEFLY REDUCE VISIBILITIES AND
CEILINGS TO MVFR VALUES...ESPECIALLY DURING THE AFTERNOON HOURS OVER
ALL THREE TAF SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

77/31
Hazardous weather outlook, May 25, 10:38 AM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1038 AM MDT MON MAY 25 2009

COZ058>089-093>099-261645-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1038 AM MDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN...WIND GUSTS
TO AROUND 40 MPH AND LIGHTNING. SOME OF THE STRONGER STORMS MAY
PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...AND LOCALIZED FLOODING.
ONE OR TWO STORMS COULD BECOME SEVERE...WITH HAIL AROUND 1 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO ON TUESDAY. THUNDERSTORMS WILL BE MOST NUMEROUS
OVER AND NEAR THE MOUNTAINS. LOCALLY HEAVY RAINFALL AND DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS WITH
THUNDERSTORMS...WITH THE POTENTIAL TO PRODUCE LOCALIZED FLASH
FLOODING. HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS UP TO
40 MPH WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING FOR WEDNESDAY THROUGH SUNDAY...WITH THUNDERSTORMS
REMAINING MOST NUMEROUS OVER THE MOUNTAINS. LOCALLY HEAVY
RAINFALL...WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING
WILL BE THE PRIMARY THREATS WITH THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHEAST
AND SOUTH CENTRAL COLORADO.

28/28

In the hours before

Local storm report, May 25, 8:30 AM MDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
830 AM MDT MON MAY 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      1 W COLORADO SPRINGS    38.83N 104.84W
05/24/2009                   EL PASO            CO   BROADCAST MEDIA

            WATER UP TO THE WINDOWS OF A CAR AT S WALNUT ST AND W
            CUCHARRAS ST

&&
Special weather statement, May 25, 1:19 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
119 PM MDT MON MAY 25 2009

COZ086-089-093-251945-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
119 PM MDT MON MAY 25 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 20 MILES NORTH OF OLNEY
SPRINGS...TO 7 MILES WEST OF FOWLER. THIS LINE OF STORMS WAS MOVING
SOUTHEAST AROUND 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLNEY SPRINGS.
  FOWLER.
  CROWLEY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 25, 2:04 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT MON MAY 25 2009

COZ089-093-252045-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
204 PM MDT MON MAY 25 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM 13 MILES NORTH OF ORDWAY...TO 7
MILES NORTHWEST OF ORDWAY.  ANOTHER AREA OF STRONG THUNDERSTORMS
EXTENDED FROM 5 NORTHWEST OF OLNEY SPRINGS...TO FOWLER...TO 7 MILES
SOUTH OF FOWLER.  THESE STORMS WERE MOVING SOUTHEAST AROUND 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ORDWAY.
  FOWLER.
  OLNEY SPRINGS.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS IN ADDITION
TO HEAVY RAIN.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:00 PM MDTSevere Thunderstorm WarningPUBOtero47 min
May 25, 4:56 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas94 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.